Alert archive / Idaho / Winter Storm Warnings in 2018
Winter Storm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 16, 2018, 2:38 AM MDT. It took effect at Mar 16, 2018, 6:00 PM MDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2018, 2:38 AM MDT (08:38 UTC)
- In effect from
- Mar 16, 2018, 6:00 PM MDT
- Expired
- Mar 17, 2018, 10:42 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
652 WWUS45 KPIH 160838 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 238 AM MDT Fri Mar 16 2018 IDZ018-031-162100- /O.UPG.KPIH.WS.A.0003.180317T0000Z-180317T2100Z/ /O.NEW.KPIH.WS.W.0004.180317T0000Z-180317T2100Z/ Sawtooth Mountains-Big and Little Wood River Region- 238 AM MDT Fri Mar 16 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT SATURDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 9 to 13 inches, with localized amounts up to 22 inches, are expected near ridgetops. * WHERE...Stanley, Galena Summit, and Banner Summit, and surrounding back-country roads above 7000 ft. * WHEN...From 6 PM this evening to 3 PM MDT Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times and snow accumulation on roadways, particularly over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. $$ IDZ032-162100- /O.NEW.KPIH.WS.W.0004.180317T0000Z-180317T2100Z/ Lost River/Pahsimeroi- 238 AM MDT Fri Mar 16 2018 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT SATURDAY ABOVE 7000 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 8 to 12 inches, with localized amounts up to 18 inches, are expected. * WHERE...Willow Creek Summit and surrounding back-country roads above 7000 ft. * WHEN...From 6 PM this evening to 3 PM MDT Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times and snow accumulation on roadways, particularly over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. $$ IDZ019-162100- /O.NEW.KPIH.WW.Y.0019.180317T0000Z-180317T2100Z/ Upper Snake Highlands- 238 AM MDT Fri Mar 16 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM MDT SATURDAY ABOVE 6000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 6 inches, with localized amounts up to 13 inches, are expected. * WHERE...Monida Pass, Island Park, Raynolds Pass, Ashton and adjacent high country above 6000 ft. * WHEN...From 6 PM this evening to 3 PM MDT Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times, snow may accumulate and cause roadways to become slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. $$
4 follow-up statements
232 WWUS45 KPIH 161941 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 141 PM MDT Fri Mar 16 2018 IDZ018-031-032-171200- /O.EXT.KPIH.WS.W.0004.180317T0000Z-180318T0000Z/ Sawtooth Mountains-Big and Little Wood River Region- Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, Hailey, Ketchum, Bellevue, Arco, and Mackay 141 PM MDT Fri Mar 16 2018 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT SATURDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 5 to 12 inches, with localized amounts up to 18 inches. Pockets of blowing and drifting snow are possible especially at higher elevations. * WHERE....Bellevue, Ketchum, Sun Valley, Stanley, Mackay, Arco, Galena Summit, Banner Summit, Willow Summit, and the Pahsimeroi Valley. This does NOT include Challis. * WHEN...From 6 PM this evening to 6 PM MDT Saturday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times and snow accumulation on roadways, particularly over mountain passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. $$ IDZ019-171200- /O.EXT.KPIH.WW.Y.0019.180317T0600Z-180318T0000Z/ Upper Snake Highlands- 141 PM MDT Fri Mar 16 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY ABOVE 6000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 3 to 8 inches, with localized higher amounts. Small pockets of blowing and drifting snow are possible especially at higher elevations. * WHERE...Monida Pass, Island Park, Raynolds Pass, Ashton and adjacent high country at or above 6000 ft. * WHEN...From midnight tonight to 6 PM MDT Saturday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times, snow may accumulate and cause roadways to become slick. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. $$
390 WWUS45 KPIH 170919 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 319 AM MDT Sat Mar 17 2018 IDZ018-031-032-172100- /O.CON.KPIH.WS.W.0004.000000T0000Z-180318T0000Z/ Sawtooth Mountains-Big and Little Wood River Region- Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, Hailey, Ketchum, Bellevue, Arco, and Mackay 319 AM MDT Sat Mar 17 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 4 to 7 inches, with localized amounts up to 12 inches, are expected. * WHERE....Bellevue, Ketchum, Sun Valley, Stanley, Mackay, Arco, Galena Summit, Banner Summit, Willow Summit, and the Pahsimeroi Valley. This does NOT include Challis. * WHEN...Until 6 PM MDT this evening. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. $$ IDZ019-172100- /O.CON.KPIH.WW.Y.0019.000000T0000Z-180318T0000Z/ Upper Snake Highlands- 319 AM MDT Sat Mar 17 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of 3 to 5 inches, with localized amounts up to 9 inches, are expected. * WHERE...Monida Pass, Island Park, Raynolds Pass, Ashton and adjacent high country at or above 6000 ft. * WHEN...Until 6 PM MDT this evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. $$
605 WWUS45 KPIH 171959 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 159 PM MDT Sat Mar 17 2018 ...WINTER STORM WARNING AND WINTER WEATHER ADVISORY EXTENDED UNTIL 6 AM SUNDAY TO ACCOUNT FOR OVERNIGHT SHOWERS AND POTENTIAL FOR TRAVEL CONDITIONS... IDZ018-031-032-181200- /O.EXT.KPIH.WS.W.0004.000000T0000Z-180318T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, Hailey, Ketchum, Bellevue, Arco, and Mackay 159 PM MDT Sat Mar 17 2018 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches forecast. The highest amounts will be in the Sawtooth, Boulder and Pioneer Mountains. Some blowing and drifting remains possible especially at higher elevations. * WHERE....Bellevue, Ketchum, Sun Valley, Stanley, Mackay, Arco, Galena Summit, Banner Summit, Willow Summit, and the Pahsimeroi Valley. This does NOT include Challis. * WHEN...Until 6 AM MDT Sunday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. $$ IDZ019-181200- /O.EXT.KPIH.WW.Y.0019.000000T0000Z-180318T1200Z/ Upper Snake Highlands- 159 PM MDT Sat Mar 17 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT SUNDAY ABOVE 6000 FEET... * WHAT...Snow occurring. Plan on slippery road conditions. Additional snow accumulations of up to 2 inches. * WHERE...Monida Pass, Island Park, Raynolds Pass and adjacent high country. * WHEN...Until 6 AM MDT Sunday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. $$
926 WWUS45 KPIH 180442 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1042 PM MDT Sat Mar 17 2018 IDZ018-031-032-180545- /O.CAN.KPIH.WS.W.0004.000000T0000Z-180318T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Lost River/Pahsimeroi- 1042 PM MDT Sat Mar 17 2018 ...WINTER STORM WARNING IS CANCELLED... Scattered showers of snow are expected the remainder of the night with additional accumulation less than 2 inches and mainly over the higher elevations. Therefore the Winter Storm Warning has been cancelled. $$ IDZ019-180545- /O.CAN.KPIH.WW.Y.0019.000000T0000Z-180318T1200Z/ Upper Snake Highlands- 1042 PM MDT Sat Mar 17 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... The is a chance of snow showers the rest of tonight, but with little additional accumulation. Therefore the advisory was cancelled. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 16, 2:38 AM MDT, 0 minutes earlier.
Area forecast discussion, Mar 16, 2:38 AM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 238 AM MDT Fri Mar 16 2018 .SHORT TERM...Today through Saturday night. An upper low circulation can be seen in WV imagery off the OR coast, and continues to drop into the base of the upper trough entrenched over the western CONUS. At the surface a cold front will strengthen ahead of the upper low, and begin to lift northward as the upper low drops into the Great Basin by Saturday morning. Precip will begin tonight across the Central Mountains and intensify between 00Z and 06Z. Snowfall amounts for the Central Mountains will be as high as 12 to 15 inches through Saturday night. With the highly amplified upper pattern, the cold front will appear to stall, which is contributing to some of the heavier snowfall. Stability indices support the mention of thunder this afternoon and tomorrow afternoon, particularly over the mountains. The winter storm watch was upgraded and expanded today based on forecast snow amounts. The Central Mountain zones were upgraded to a winter storm warning above 7000 ft, and the Upper Snake Highlands, particularly west of Island Park are now under a winter weather advisory above 6000 ft. Elsewhere, lesser snowfall amounts are expected, and may even begin as rainshowers in the Snake Plain and lower elevation valleys. Hinsberger .LONG TERM...Sunday through Friday. Models are in MUCH better agreement this morning through most of the extended range. Confidence has gone up regarding timing of main features. First upper low ejects shortwave/weakly closed low into central Plains through Sunday night, with prior shortwaves rotated north and flattening out through panhandle. This flattened shortwave slips south again late Monday through Monday night, keeping threat for weak showers mainly along Divide and WY border into Tuesday. Strong northern low drops out of AK along BC Canada coast into Wednesday, picking up Pacific low into a strongly amplified trough along the coast. This pumps decent ridge into Idaho late Tuesday through Tuesday night. Dry conditions are short lived with strong push of moisture into the region by late Wednesday. There are some differences with where the trough axis lays up along the coast into the remainder of the forecast period, along with overall QPF amounts over Idaho. The upshot though is a moderate warm up to just above climo values, with what could be the wettest periods of this forecast run. DMH && .AVIATION...Weak showers with MVFR/IFR conditions still linger along WY border early this morning. This feature should lift northeast enough to shift mostly out of the state, but KDIJ could see SHSN linger a few hours after sunrise. Next feature already pushing showers into SW Idaho this morning, so SHSN expected to arrive at KSUN and KBYI by late morning. Weak instability this afternoon could allow for a few lightning strikes, so will carry VCTS this afternoon as well for these sites. Focus for precipitation will stay to the western terminals for much of the day, finally shifting to the remainder of the terminals late this afternoon or after 06Z. Instability should be dissipated by then, but temperature profiles should be supportive of SHSN despite forecast surface lows just above freezing for KBYI/KPIH/KIDA. Given the weakly convective nature of these showers, terminals could vary significantly between VFR and IFR as the precipitation moves across the region tonight. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 6 PM this evening to 3 PM MDT Saturday for IDZ018-031-032. Winter Weather Advisory from 6 PM this evening to 3 PM MDT Saturday for IDZ019. &&
In the hours before
Local storm report, Mar 15, 8:42 PM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MDT THU MAR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLOOD BELLEVUE 43.47N 114.26W
03/15/2018 BLAINE ID COUNTY OFFICIAL
WATER FLOWING ACROSS SPRUCE STREET. PUBLIC
WORKS DEPARTMENT PUTTING UP A 100 FOOT
BLADDER TO CONTROL THE FLOW. OVERALL
FLOOD/RUNOFF SITUATION IMPROVING WITH COOLER
TEMPERATURES.
&&
KSMITHLocal storm report, Mar 15, 8:45 PM MDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
845 PM MDT THU MAR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM FLOOD 4 NW GANNETT 43.40N 114.24W
03/15/2018 BLAINE ID DEPT OF HIGHWAYS
BLAINE COUNTY ROAD AND BRIDGE REPORTS PERO
ROAD BETWEEN KINGSBURY LANE AND FRIEDMAN
LANE IS CLOSED DUE TO FLOODING. ALSO LOTS OF
PONDING OF WATER IN AREA FIELDS SOUTH OF
BELLEVUE.
&&
KSMITHLocal storm report, Mar 15, 8:55 PM MDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
855 PM MDT THU MAR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLOOD BELLEVUE 43.47N 114.26W
03/15/2018 BLAINE ID COUNTY OFFICIAL
WATER FLOWING ACROSS SPRUCE STREET. PUBLIC
WORKS DEPARTMENT PUTTING UP A 100 FOOT
BLADDER TO CONTROL THE FLOW. OVERALL
FLOOD/RUNOFF SITUATION IMPROVING WITH COOLER
TEMPERATURES.
1031 AM FLOOD 4 NW GANNETT 43.40N 114.24W
03/15/2018 BLAINE ID DEPT OF HIGHWAYS
BLAINE COUNTY ROAD AND BRIDGE REPORTS PERO
ROAD BETWEEN KINGSBURY LANE AND FRIEDMAN
LANE IS CLOSED DUE TO FLOODING. ALSO LOTS OF
PONDING OF WATER IN AREA FIELDS SOUTH OF
BELLEVUE.
0550 PM FLOOD CHESTER 44.00N 111.57W
03/14/2018 FREMONT ID EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS WATER PONDING
IN FIELDS AND AROUND OUT BUILDINGS IN
CHESTER AND ST. ANTHONY. WATER SURROUNDS ONE
HOME IN ST. ANTHONY. ROADS ARE NOT FLOODED
AT THIS TIME.
0415 PM FLOOD BELLEVUE 43.47N 114.25W
03/14/2018 BLAINE ID COUNTY OFFICIAL
MINOR FLOODING CONTINUES ON THE EAST SIDE OF
BELLEVUE DUE TO WATER RUNNING OUT OF
SLAUGHTERHOUSE CANYON AND SNOW MELT IN THE
AREA, ESPECIALLY IN/AROUND O'DONNELL PARK
AND ALONG 8TH STREET. CITY CREWS ARE WORKING
IN THE AREA. A SANDBAGGING STATION HAS BEEN
SET UP AT THE NORTHWEST CORNER OF O'DONNELL
PARK. UPDATES RECEIVED VIA SOCIAL MEDIA.
0851 AM FLOOD 3 WNW GANNETT 43.37N 114.23W
03/14/2018 BLAINE ID EMERGENCY MNGR
WATER REPORTED OVER THE ROADWAY NEAR THE
INTERSECTION OF BASELINE ROAD AND KINGSBURY
LANE.
1045 PM FLOOD BELLEVUE 43.47N 114.25W
03/13/2018 BLAINE ID EMERGENCY MNGR
WATER DUE TO SNOW MELT FLOWING OUT OF
SLAUGHTERHOUSE CANYON INTO THE EAST SIDE OF
BELLEVUE AND CAUSING FLOODING. WATER
REPORTED OVER PARKSIDE DRIVE, FLOWING DOWN
SUNRISE RANCH ROAD TO MULDOON CANYON ROAD,
AND FLOWING THROUGH O'DONNELL PARK. CITY
CREWS RESPONDING.
&&
KSMITHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:38 AM MDT | Winter Weather Advisory | PIH | 44 hr |
Nearby
Winter Storm Warnings in Idaho, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.